Jump to content


Photo

I've become very photosensitive-Gleevec?


  • Please log in to reply
1 reply to this topic

#1 WoofWoof

WoofWoof

    New Member

  • Members
  • Pip
  • 1 posts

Posted 26 August 2009 - 06:30 PM

Never have I had to worry much about getting sunburn (I guess being 1/2 Italian helps). But recently I have developed a severe rash that is giving my dermatologist a fit. They did take a biopsy but the results won't be in until next week. However, I called my Onc & he said to stop taking Gleevec and I have an appointment next Wednesday. First of all it scares the jeepers out of me to be off G that long and I'm wondering if anyone here has had sun induced rashes and increased sun sensitivity since being on Gleevec?

Yes I'm out in the sun a bit (still love my golf) but always use plenty of sunscreen (SPF 85), reapply and wear a large brimmed hat.

By the way, I've been on G for 18 months and for the first time called Novartis for help with this. That was a total waste of time-they only read the patient info sheet to me.  




I have cancer but it doesn't have me


#2 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 26 August 2009 - 08:27 PM

Gleevec does make most people more sensitive to the sun, and also more prone to rashes. Be careful that you use a sunscreen that is very mild.  No PABA allowed.  Are you getting the rash worse where you apply the sunscreen?  If so, get the baby formula sunscreen.  Maybe wear a long sleeve white shirt (Caribbean style) when golfing (a new fashion trend I have personally started, and it is sweeping the golfing world -- well, a few people are doing it).






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users